Alert archive / Ohio / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 84, NWS Wilmington, OH

June 1, 2002Clermont County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 1, 2002, 4:53 PM EDT for Clermont County, Ohio. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 1, 2002, 4:53 PM EDT (20:53 UTC)
Expired
Jun 1, 2002, 5:30 PM EDT
In force
37 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Clermont County, OH

The radar

The Cincinnati radar (KILN), 50 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.9 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2002-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2002-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1759 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

979 
WUUS51 KILN 012053
SVRILN
OHC025-012130-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
452 PM EDT SAT JUN 1 2002

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLERMONT COUNTY IN SOUTHWEST OHIO...

* UNTIL 530 PM EDT...

* AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 2 MILES NORTH OF BATAVIA...OR ABOUT 7 MILES
  SOUTHEAST OF MILFORD...MOVING SOUTHEAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BATAVIA...
  WILLIAMSBURG...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. 
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING 
HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND 
VERY HEAVY RAIN.

$$

RYAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:01 PM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jun 1, 3:01 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
301 PM EDT SAT JUN 1 2002

SURFACE ANALYSIS INDICATES WEAK NEARLY STATIONARY COLD FRONT ACROSS
SOUTHERN OHIO AND INDIANA.  MOST NOTICEABLE DIFFERENCE OF THE FRONT
IN THE SURFACE OBSERVATIONS IS THE TDS.  NORTH OF FRONT TDS ARE IN
THE 50S WHILE SOUTH IS IN THE LOWER 70S.

MODELS ARE ALL IN GENERAL AGREEMENT WITH THE SURFACE PATTERN.  THERE
ARE ONLY SUBTLE DIFFERENCE WITH THE PLACEMENT OF THE WEAK NEARLY
STATIONARY BOUNDARY OVER FA.  WILL GO WITH THE ETA SOLUTION SINCE IT
HAS BETTER LOW LEVEL RESOLUTION.  BOTH MODELS PUSH FRONT SOUTH ON
SUNDAY BEFORE BRINGING IT BACK AS A WARM FRONT ON SUNDAY.  NOT TOO
SURE HOW FAR SOUTH IT WILL GET WITH THE WEAK SURFACE FLOW BUT THE
MID LEVEL FLOW SHOULD BE STRONG ENOUGH TO PUSH IT AT LEAST SOUTH OF
FA.  WARM FRONT WILL THEN REMAIN ACROSS NORTHERN OHIO UNTIL
ASSOCIATED COLD FRONT PUSHES THROUGH WEDNESDAY.

CONCERNED ABOUT EVENING CONVECTION TODAY AND THROUGH THE REST OF THE
FA THROUGH WEDNESDAY.  AS FOR THIS EVENING...CAPE IS EXPECTED TO
REACH 3000 J/KG...SHEAR (0-4 KM) NEAR 30 M/S...MAX THETA E
DIFFERENCE 30 TO 35...AND WET BULB ZERO NEAR 10000.  BOUNDARY WILL
BE THE FOCUSING MECHANISM BUT THERE IS NOT MUCH UPPER LEVEL SUPPORT.
ETA SHOWING A WEAK WAVE WORKING DOWN IN THE NORTHWEST FLOW.  MAIN
THREAT WILL BE WIND AND HAIL.  ANY DEVELOPMENT WILL LIKELY TURN
LINEAR WITH 50 TO 60 KT MID LEVEL FLOW.

FOR THE REST OF THE FORECAST PERIOD WILL TRY TO CONCENTRATE POPS
NEAR EXPECTED FRONTAL POSITION BUT WILL LEAVE SMALL POPS IN THE WARM
SECTOR.

FWC TEMPS LOOK GOOD FOR LOWS AND CLOSE ON SUNDAY.  IT LOOKS TOO COOL
FOR MONDAY.

MISILN WILL BE OUT SOON.  THANKS TO CLE FOR COOR.

.ILN...NONE.
 TIPTON

In the hours before

Special weather statement, Jun 1, 12:57 PM EDT, 3 hours 56 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-051>053-060>062-
070>072-077>082-088-012300-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1257 PM EDT SAT JUN 1 2002

SEVERE THUNDERSTORMS REMAIN POSSIBLE LATER THIS AFTERNOON AND
EVENING.

A BOUNDARY HAS SET UP ACROSS THE REGION...STRETCHING FROM
INDIANAPOLIS TO CINCINNATI TO PORTSMOUTH AND CHARLESTON WEST
VIRGINIA. ANY SHOWERS AND THUNDERSTORMS WILL BE FOCUSED ON THIS
BOUNDARY THROUGH THE EVENING HOURS.

SINCE THE AIR OVER THE OHIO VALLEY REMAINS VERY MOIST...SOME OF THE
STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO CREATE LARGE HAIL AND
POSSIBLY DAMAGING WINDS.

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND
EVENING...MOST LIKELY BETWEEN 5 AND 9 PM. THE AREAS THAT ARE MOST
LIKELY TO BE AFFECTED LIE SOUTHWEST OF U.S. 35 AND ALONG THE
OHIO RIVER.

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD
MONITOR THE LATEST WEATHER CONDITIONS AND FORECASTS.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 8:21 PM EDTSevere Thunderstorm WarningILNFairfield, Hocking39 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.